Alert archive / Indiana / River Flood Advisories in 2018
River Flood Advisory 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood advisory at Mar 29, 2018, 11:46 AM EDT for Bartholomew County, Johnson County, Shelby County, Indiana. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2018, 11:46 AM EDT (15:46 UTC)
- Expired
- Mar 30, 2018, 11:43 PM EDT
- In force
- 36 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Bartholomew County, IN, Johnson County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 56 km from the middle of the area, began a volume at 15:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Driftwood River near Edinburgh (DREI3). The gauge peaked at 13.19 ft at Mar 31, 2018, 5:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03363000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
667
WGUS83 KIND 291546
FLSIND
Flood Advisory
National Weather Service Indianapolis IN
1146 AM EDT Thu Mar 29 2018
...The National Weather Service at Indianapolis has cancelled the
Flood Warnings for portions of the following rivers...
Driftwood River...East Fork White River...Eel River...
.The Driftwood...Eel and portions of the East Fork White Rivers did
not receive enough rainfall to reach flood stage.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC027-037-101-125-291646-
/O.NEW.KIND.FL.Y.0001.180329T1546Z-180331T0343Z/
/SHLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1146 AM EDT Thu Mar 29 2018
The National Weather Service in Indianapolis has issued a
* Flood Advisory for
the East Fork White River at Shoals.
* until Friday evening.
* At 10:30 AM Thursday the stage was 13.8 feet.
* Bankfull is 15.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 16.8 feet by Tuesday early
afternoon.
&&
LAT...LON 3869 8673 3847 8683 3852 8722 3856 8723
3853 8689 3866 8690 3872 8681
$$
INC005-081-145-291646-
/O.NEW.KIND.FL.Y.0002.180329T1546Z-180331T0343Z/
/DREI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1146 AM EDT Thu Mar 29 2018
The National Weather Service in Indianapolis has issued a
* Flood Advisory for
the Driftwood River near Edinburgh 2 SW.
* until Friday evening.
* At 10:30 AM Thursday the stage was 9.0 feet.
* Bankfull is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to near 10.0 feet by tomorrow
evening.
&&
LAT...LON 3936 8595 3922 8595 3922 8592 3920 8591
3920 8597 3937 8601
$$
INC021-055-291646-
/O.NEW.KIND.FL.Y.0003.180329T1546Z-180331T0343Z/
/BOLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1146 AM EDT Thu Mar 29 2018
The National Weather Service in Indianapolis has issued a
* Flood Advisory for
the Eel River at Bowling Green.
* until Friday evening.
* At 10:30 AM Thursday the stage was 12.2 feet.
* Bankfull is 12.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will rise to near 14.2 feet by tomorrow early
afternoon.
&&
LAT...LON 3947 8692 3926 8712 3914 8691 3909 8696
3919 8716 3932 8723 3949 8698
$$1 follow-up statement
718
WGUS83 KIND 291736
FLSIND
Flood Advisory
National Weather Service Indianapolis IN
136 PM EDT Thu Mar 29 2018
...The National Weather Service at Indianapolis has cancelled the
Flood Advisory for portions of the following rivers and/or creeks in
central and southern Indiana...
Driftwood River...East Fork White River...Eel River...
.The Flood Advisory for the Driftwood...East Fork White and Eel
Rivers was accidentally issued and now is cancelled. River levels
will be elevated through Friday and possibly longer.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC027-037-101-125-291836-
/O.CAN.KIND.FL.Y.0001.000000T0000Z-180331T0343Z/
/SHLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
136 PM EDT Thu Mar 29 2018
The Flood Advisory is cancelled for
the East Fork White River at Shoals
* until Friday evening.
* At 12:30 PM Thursday the stage was 13.7 feet.
* Bankfull is 15.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will rise to near 16.8 feet by Tuesday early
afternoon.
&&
LAT...LON 3869 8673 3847 8683 3852 8722 3856 8723
3853 8689 3866 8690 3872 8681
$$
INC005-081-145-291836-
/O.CAN.KIND.FL.Y.0002.000000T0000Z-180331T0343Z/
/DREI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
136 PM EDT Thu Mar 29 2018
The Flood Advisory is cancelled for
the Driftwood River near Edinburgh 2 SW
* until Friday evening.
* At 12:30 PM Thursday the stage was 8.9 feet.
* Bankfull is 9.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to near 10.0 feet by tomorrow
evening.
&&
LAT...LON 3936 8595 3922 8595 3922 8592 3920 8591
3920 8597 3937 8601
$$
INC021-055-291836-
/O.CAN.KIND.FL.Y.0003.000000T0000Z-180331T0343Z/
/BOLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
136 PM EDT Thu Mar 29 2018
The Flood Advisory is cancelled for
the Eel River at Bowling Green
* until Friday evening.
* At 12:30 PM Thursday the stage was 12.0 feet.
* Bankfull is 12.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will rise to near 14.2 feet by tomorrow early
afternoon.
&&
LAT...LON 3947 8692 3926 8712 3914 8691 3909 8696
3919 8716 3932 8723 3949 8698
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood advisory went out at Mar 29, 9:46 AM EDT, 2 hours earlier.
Area forecast discussion, Mar 29, 9:46 AM EDT, 2 hours before
Area Forecast Discussion National Weather Service Indianapolis IN 946 AM EDT Thu Mar 29 2018 .UPDATE... The Near Term section has been updated below. && .SYNOPSIS... Issued at 352 AM EDT Thu Mar 29 2018 Rain will overspread central Indiana today. The rain will end from west to east overnight as a stalled front drops southeast and an upper wave moves through. Then, high pressure will bring dry weather to the area Friday and Friday night. After that, a cold front will move in from the northwest and result in more rain Saturday and Saturday evening. High pressure will result in another short period of dry weather Sunday. Finally, rain will possible at times next week as a couple more systems move through. Temperatures will be below normal through next week. && .NEAR TERM /Today/... Issued at 945 AM EDT Thu Mar 29 2018 Adjusted max temps downward primarily across the northwest forecast area. Pops may be a bit high initially this morning but regional radar mosaic shows rain filling in to the west and southwest, so will leave these alone rather than getting too cute with them. Visibilities have improved a bit so will allow fog SPS to expire on schedule. Previous discussion follows. Issued at 352 AM EDT Thu Mar 29 2018 Main focus for the short term will be the fog this morning and rain the whole day. National radar loop was showing widespread showers from eastern Texas to western Tennessee, Kentucky and far southern Indiana. Meanwhile, to the north, there was an area of showers bleeding south across our far northern counties and another across our southern counties and into southern Illinois and Missouri. Deep moisture, a stalled front over southern Indiana, another one approaching from the northwest and an approaching upper wave, currently over Oklahoma will combine to produce widespread rain over all of central Indiana today. The High Resolution Rapid Refresh suggests the showers will be more scattered until mid morning. As the upper wave passes this evening, the southern Indiana front will move southeast of the area and the northwest one should catch up with the latter. This should allow the showers to end from northwest to southeast this evening and early overnight. With one front over our southern counties and another moving in from the northwest, blend sharp temperature gradient looks good with highs ranging from the upper 40s northwest to the lower 60s southeast a reasonable solution. Also, lows in the 30s look good tonight. && .SHORT TERM /Friday through Saturday night/... Issued at 352 AM EDT Thu Mar 29 2018 With high pressure to provide welcomed dry weather to central Indiana Friday and Friday night, the main focus for the short term will be Saturday and Saturday night when the rain returns. The 00z GFS was slightly faster than the 00z ECMWF in bringing an upper wave across the western Great Lakes and an associated cold front to northern Illinois and Missouri on Saturday. The GFS solution would result in rain showers reaching our far northwestern counties just after 12z Saturday. The ECMWF one would only be a few hours behind. The blend seems to favor the slightly quicker GFS, but either way the likely blend PoPs look good for Saturday. High pressure will quickly build in behind the front and should allow the showers to move out from northwest to southeast Saturday evening and early overnight. Would not rule out a brief mix or changeover to snow north before it ends. However, no accumulation is expected. High confidence that the short term will see slightly below normal temperatures per the blend. && .LONG TERM /Sunday through Wednesday/... Issued at 314 AM EDT Thu Mar 29 2018 Those in search of Spring will not find it across the region as we shift into the first week of April. An intense late season upper low will park over James Bay and largely influence the flow aloft across the eastern U S all next week. The upper low will promote a broad upper trough across the region maintaining a general cool and unsettled pattern for the Ohio Valley and Great Lakes. Sunday will be dry but cold advection in the wake of the Saturday system all but ensures a chilly day for the region as temperatures likely struggle to get much warmer than the mid 40s despite seeing some sunshine. A fast moving system will undercut the sprawling high pressure over the Great Lakes and graze southern counties Sunday night with light precipitation and perhaps some snowflakes as well as low levels cool. The high should then reestablish for the entire area for most of Monday. The arrival of another cold front tracking into the area Tuesday will bring the threat for precipitation primarily in the form of rain beginning Monday night and continuing into early Wednesday. Snowflakes are likely to mix in at times Monday and Tuesday nights as low levels cool...but should have no impact. Yet another blast of much cooler air will follow in the wake of this front and serve to reinforce the much cooler than normal temperatures for early April. After daytime temperatures rise into the mid and upper 50s immediately ahead of the front Tuesday... expect highs for Wednesday to return to the 40s for most. An extended look into the second week of April continues to show no sustained Spring warmth for the Ohio Valley. && .AVIATION /Discussion for 291200Z TAF Issuance/... Issued at 649 AM EDT Thu Mar 29 2018 Poor flying conditions will continue through this evening with improvements developing overnight. Occasional rain will impact the terminals into the evening as low pressure tracks along the frontal boundary draped across the lower Ohio Valley. Widespread LIFR conditions will continue into the afternoon with perhaps subtle improvements late today as ceilings lift to around 1000ft. Areas of fog will also continue to impact the terminals throughout the day with visibilities periodically slipping to around 1-2SM if not briefly lower at times. Once the low passes off to the east this evening...rainfall will begin to diminish in coverage and end at all terminals overnight. Ceilings will begin to lift as drier air builds in with high pressure with improvements to MVFR expected after 06Z. Light and variable winds this morning will transition to northerly this afternoon and tonight. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK/Nield SHORT TERM...MK LONG TERM....Ryan AVIATION...Ryan
Hazardous weather outlook, Mar 29, 4:14 AM EDT, 7 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 414 AM EDT Thu Mar 29 2018 INZ021-028>031-035>049-051>057-060>065-067>072-301000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 414 AM EDT Thu Mar 29 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Rain will impact central Indiana through tonight. Areas of fog are possible through the day today. Hazards: Minor flooding of low lying and poor drainage areas and along creeks and streams. Visibilities reduced...especially today as locally dense fog will be possible. Timing: Rain and fog will be most prevalent through this evening with improvements late tonight. Discussion: Occasional rain will impact the region primarily through this evening as low pressure tracks along a frontal boundary across the lower Ohio Valley. Rain will end from west to east overnight as the low moves away from the region. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Periodic chances for rain and the recent snow melt may enable minor flooding to continue in low lying and poor drainage areas...and along rivers and streams through the weekend. Discussion: Several systems will impact the Ohio Valley and Great Lakes with unsettled weather continuing through the middle of next week. This will bring periodic threats for rain through next Wednesday. Snowflakes may mix in with the rain during most nights and early mornings over parts of central Indiana. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 11:46 AM EDT | River Flood Advisory | IND | Daviess, Dubois, Martin, Pike | 36 hr |
| Mar 29, 11:46 AM EDT | River Flood Advisory | IND | Clay, Greene | 36 hr |
Nearby
River Flood Advisories in Indiana, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.